Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 2, NWS Pocatello, ID

January 14, 2008

NWS Pocatello, ID issued this wind advisory at Jan 14, 2008, 2:52 PM MST. It took effect at Jan 15, 2008, 5:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2008, 2:52 PM MST (21:52 UTC)
In effect from
Jan 15, 2008, 5:00 AM MST
Expired
Jan 15, 2008, 2:33 PM MST
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 142152
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
252 PM MST MON JAN 14 2008

...PACIFIC COLD FRONT TO BRING STRONG GUSTY WINDS TUESDAY...

.A STRONG PACIFIC COLD FRONT WILL BRING VERY WINDY CONDITIONS TO
THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN TUESDAY. WEST WIND
25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP AS THE COLD FRONT
MOVES THROUGH THE BURLEY AREA NEAR SUNRISE TUESDAY MORNING. WINDS
WILL SPREAD UP THE VALLEY TO THE POCATELLO AREA BY MID MORNING AND
CONTINUE THROUGH THE AFTERNOON. 

IDZ017-021-151200-
/O.NEW.KPIH.WI.Y.0002.080115T1200Z-080115T2300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
252 PM MST MON JAN 14 2008

...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY. 

A STRONG PACIFIC COLD FRONT WILL BRING WEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH|TO PORTIONS OF THE UPPER SNAKE RIVER VALLEY
FROM BURLEY TO POCATELLO TUESDAY.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS75 KPIH 142210
NPWPIH

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE POCATELLO ID
309 PM MST MON JAN 14 2008

...PACIFIC COLD FRONT TO BRING STRONG GUSTY WINDS TUESDAY...

.A STRONG PACIFIC COLD FRONT WILL BRING VERY WINDY CONDITIONS TO
THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN TUESDAY. WEST WIND
25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP AS THE COLD FRONT
MOVES THROUGH THE BURLEY AREA NEAR SUNRISE TUESDAY MORNING. WINDS
WILL SPREAD UP THE VALLEY TO THE POCATELLO AREA BY MID MORNING AND
CONTINUE THROUGH THE AFTERNOON. 

IDZ017-021-151230-
/O.NEW.KPIH.WI.Y.0002.080115T1200Z-080115T2300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
309 PM MST MON JAN 14 2008

...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY. 

A STRONG PACIFIC COLD FRONT WILL BRING WEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH|TO PORTIONS OF THE UPPER SNAKE RIVER VALLEY
FROM BURLEY TO POCATELLO TUESDAY.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 142230 CCA
NPWPIH

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
322 PM MST MON JAN 14 2008

...PACIFIC COLD FRONT TO BRING STRONG GUSTY WINDS TUESDAY...

.A STRONG PACIFIC COLD FRONT WILL BRING VERY WINDY CONDITIONS TO
THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN TUESDAY. WEST WIND
25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP AS THE COLD FRONT
MOVES THROUGH THE BURLEY AREA NEAR SUNRISE TUESDAY MORNING. WINDS
WILL SPREAD UP THE VALLEY TO THE POCATELLO AREA BY MID MORNING AND
CONTINUE THROUGH THE AFTERNOON. 

IDZ017-021-151300-
/O.COR.KPIH.WI.Y.0002.080115T1200Z-080115T2300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
322 PM MST MON JAN 14 2008

...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY. 

A STRONG PACIFIC COLD FRONT WILL BRING WEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH TO PORTIONS OF THE UPPER SNAKE RIVER VALLEY
FROM BURLEY TO POCATELLO TUESDAY.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 151000
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
300 AM MST TUE JAN 15 2008

...PACIFIC COLD FRONT TO BRING STRONG GUSTY WINDS TUESDAY...

.A STRONG PACIFIC COLD FRONT WILL BRING VERY WINDY CONDITIONS TO
THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN TUESDAY. WEST WIND
25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP AS THE COLD FRONT
MOVES THROUGH THE BURLEY AREA NEAR SUNRISE TUESDAY MORNING. WINDS
WILL SPREAD UP THE VALLEY TO THE POCATELLO AREA BY MID MORNING
AND CONTINUE THROUGH THE AFTERNOON.

IDZ017-021-152200-
/O.CON.KPIH.WI.Y.0002.080115T1200Z-080115T2300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
300 AM MST TUE JAN 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

A STRONG PACIFIC COLD FRONT WILL BRING WEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH TO PORTIONS OF THE UPPER SNAKE RIVER VALLEY
FROM BURLEY TO POCATELLO TODAY.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 152133
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
233 PM MST TUE JAN 15 2008


IDZ017-021-152245-
/O.CAN.KPIH.WI.Y.0002.000000T0000Z-080115T2300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
233 PM MST TUE JAN 15 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

AT 230 PM MST WINDS WERE MOSTLY FROM THE WEST AT 20 TO 30 MPH AND
GUSTY. WINDS WILL CONTINUE TO DECREASE THIS AFTERNOON. THEREFORE
THE WIND ADVISORY HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 14, 2:34 PM MST, 18 minutes earlier.

Area forecast discussion, Jan 14, 2:34 PM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
234 PM MST MON JAN 14 2008

.SHORT TERM...SHORT WAVE DISTURBANCE NEAR 135W WILL CROSS
SOUTHEAST IDAHO TUESDAY MORNING. ASSOCIATED SURFACE COLD FRONT
REACHES THE CENTRAL MOUNTAINS ABOUT 12Z AND BY 18Z MOVES
COMPLETELY THROUGH SOUTHEAST IDAHO. NAM12 INDICATES SURFACE LOW
PRESSURE DEVELOPS IN WEST CENTRAL WYOMING MID DAY AND THAT SHOULD
BE FAVORABLE FOR WINDS IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE
PLAIN. NAM12 DOES INDICATE 40KTS IN THE BOUNDARY LAYER IN THE
VICINITY OF POMERELLE SKI AREA. THEREFORE EXPECT WINDY CONDITIONS
ACROSS CASSIA COUNTY WITH AREAS OF BLOWING AND DRIFTING SNOW. A
WIND ADVISORY WILL BE ISSUED FOR AREAS FROM BURLEY TO POCATELLO
ALL THOUGH POCATELLO MAY BE MARGINAL. MOISTURE IS LIMITED...EXPECT
ONLY AN INCH OR TWO IN THE CENTRAL MOUNTAINS AND EASTERN
HIGHLANDS...SCATTERED SHOWERS WITH LITTLE ACCUMULATION IN THE
VALLEYS.

STRATUS SHOULD REDEVELOP IN THE UPPER VALLEY TONIGHT...ALTHOUGH
SOME OF THE LOW LEVEL MOISTURE MOVED DOWN VALLEY TODAY WITH
EASTERLY SURFACE WINDS. STRATUS THAT REFORMS TONIGHT SHOULD SCOUR
OUT WITH FRONTAL PASSAGE TUESDAY.

WEDNESDAY MORNING LOWS DEPEND HEAVILY ON CLOUD COVER. MODELS
INDICATE PLENTY OF COLD AIR ADVECTION IN NORTH FLOW ON DOWN STREAM
SIDE OF BUILDING RIDGE IN THE EASTERN PACIFIC....CLOSE TO 25F OF
COOLING. THAT COULD BE ENOUGH TO PUT STANLEY NEAR 30F BELOW ZERO
AND PORTIONS OF THE UPPER SNAKE VALLEY 5 TO 10 BELOW ZERO. EXPECT
NORTH WINDS AROUND 10 MPH OVERNIGHT AND WEDNESDAY MORNING IN THE
ARCO DESERT AREA AND EXIT OF THE BIG AND LITTLE LOST RIVER
VALLEYS. THEREFORE HAVE ISSUED A WIND CHILL WATCH FOR THAT AREA.
CLOUD COVER AND A FEW MOUNTAIN SNOW SHOWERS ALONG THE WYOMING
BORDER SHOULD LIMIT MORNING TEMPERATURES ON THE EAST SIDE OF
FORECAST AREA. RS

.LONG TERM...THU THROUGH NEXT MON NIGHT.  LONGWAVE PROGS INDICATE
THAT HIGH PRESSURE IN THE EASTERN PACIFIC WILL INTENSIFY THROUGH SAT
AND THE RIDGE-TROUGH PATTERN WILL AMPLIFY.  ON SUN...THE UPPER LEVEL
HIGH STARTS RETROGRADE MOVEMENT AND LOW CENTERED OVER BAFFIN ISLAND
DOMINATES THE LONGWAVE PATTERN ALL THE WAY INTO THE WESTERN STATES
INCLUDING THE GEM STATE.  THE EXTENDED PERIOD OF NORTHERLY FLOW
SHOULD KEEP IT QUITE COLD AND FAIRLY DRY WITH LITTLE MOISTURE TO
WORK WITH.  THIS IS SEEN IN GUIDANCE WITH COLDER THAN NORMAL HIGHS
AND LOWS...WARMING SLIGHTLY AS THE DAYS PROGRESS WITH NEARLY CLEAR
SKIES ALOFT.  AS THE CYCLONIC CURVATURE STARTS TO DOMINATE...WOULD
EXPECT POPS TO INCREASE.  FOR THE DETAILS...ECMWF AND OPERATIONAL
GFS ARE IN AGREEMENT THROUGH FRI NIGHT...THEN BEGIN TO DIVERGE WITH
HANDLING OF ONE SHORTWAVE WHICH IS RIDING DOWN THE LONGWAVE RIDGE.
GFS BRINGS IT RIGHT OVERHEAD SAT NIGHT...ECMWF IS 12 HOURS SLOWER
WITH LOW OVERHEAD ON SUN AFTERNOON.  AFTERWARDS...GFS AND ECMWF
START AGREEING AGAIN WITH THE UPPER LEVEL LOW STALLING OUT OVER THE
WESTERN STATES AND REMAINING QUASISTATIONARY OVER NORTHERN
CALIFORNIA AND NORTHERN NEVADA.  THIS PUTS AN AREA OF UPPER LEVEL
DIFFLUENCE VERY CLOSE TO THE FORECAST AREA...SO WOULD EXPECT
PRECIPITATION TO BE BEST AT THE TAIL END FOR THIS PERIOD.  THIS IS
BROUGHT OUT IN THE LATEST GFSX MOS GUIDANCE WITH MID- TO HIGH CHANCE
POPS DEVELOPING ON SUN AFTERNOON/EVE.  MESSICK

&&

.AVIATION...TONIGHT SHOULD BE LAST DAY OF STRATUS AND FOG HAMPERING
AIRDROME OPERATIONS.  INCOMING FRONT SHOULD BRING ENOUGH WIND DURING
THE VERY LATE NIGHT HOURS TONIGHT TO MIX OUT THE MOIST BOUNDARY
LAYER THAT HAS PLAGUED THE EASTERN MAGIC VALLEY AND SNAKE RIVER
PLAIN FOR THE LAST THREE DAYS.  WACHTER WIND STUDY SUGGESTS NEAR
HIGH WIND WARNING WINDS EVEN AT 15/12Z TUE MORNING.  VERY LITTLE
MOISTURE WITH THIS FRONT SO SHOWER ACTIVITY LIMITED TO VICINITY
REMARKS.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 5 AM TO 4 PM MST TUESDAY FOR IDZ017-021.

WIND CHILL WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
FOR IDZ019-020-032.

&&
Hazardous weather outlook, Jan 14, 3:05 AM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
305 AM MST MON JAN 14 2008

IDZ017>025-031-032-151015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
305 AM MST MON JAN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MAIN
CONCERN TODAY IS ICY PATCHES ON AREA ROADS FROM MORNING FOG AND
ISOLATED AREAS OF FREEZING DRIZZLE IN THE SNAKE RIVER PLAIN.
TRAVELERS ARE URGED TO USE CAUTION WHILE DRIVING TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEAK
WEATHER SYSTEM WILL TRACK THRU THE CENTRAL MOUNTAINS AND EASTERN
HIGHLANDS ON TUESDAY BRINGING LIGHT SNOW TO THOSE AREAS AND BREEZY
WINDS TO THE UPPER SNAKE PLAIN. A STRONG HIGH PRESSURE RIDGE
BUILDS OFF THE WEST COAST ON WEDNESDAY WHICH WILL KEEP EASTERN
IDAHO IN COLD NORTHERLY FLOW THRU FRIDAY. WEAK UPPER LEVEL TROUGHS
MOVING IN THIS FLOW WILL SKIRT THE CONTINENTAL DIVIDE AND WY/ID
BORDER ON THURS/FRI/SUN WITH ISOLATED LIGHT SNOWSHOWERS WHILE REST
OF REGION REMAINS DRY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:02 PM MSTWind Chill WatchPIH24 hr

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.